MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2060-080
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The other two armada 35 devices are filed under separate medwatch report numbers.Evaluation summary: visual inspections were performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported balloon rupture appears to be related to circumstances of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat an 80% stenosis in a heavily calcified superficial femoral artery (sfa) and a 90% stenosis in a heavily calcified common iliac artery.A 6 x 80 mm armada 35 percutaneous transluminal angioplasty (pta) catheter was selected for pre-dilatation of the lesion in the sfa.The pta catheter was advanced to the lesion and when inflated to 10 atmospheres (atm) the balloon ruptured.A new 7 x 80 mm armada 35 pta catheter was used to complete the pre-dilatation and an unspecified stent implant was successfully deployed.Following deployment of an unspecified stent implant in the common iliac artery, a 10 x 20 mm armada 35 pta catheter was selected for post- dilatation.When inflated to 13 atm the balloon ruptured and was replaced with a 12 x 20 mm armada 35 pta catheter.When inflated to 10 atm the balloon ruptured.As there was sufficient wall apposition additional post-dilatation was not necessary.There was no reported clinically significant delay in the procedure.There was no reported adverse patient sequela.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6846255
Report Number2024168-2017-07307
Device Sequence Number18843314
Product Code LIT
UDI-Device Identifier08717648155284
UDI-Public08717648155284
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberB2060-080
Device Lot Number70518G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2017
Initial Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1